MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH TRIO HEMOSTASIS INTRODUCER, CATH-LOCK LOCKING HUB, 12 CM SHEATH, 12; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH TRIO HEMOSTASIS INTRODUCER, CATH-LOCK LOCKING HUB, 12 CM SHEATH, 12; INTRODUCER, CATHETER
Model Number 406306
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During a procedure, when removing the introducer, the shaft became separated from the hub of the sheath and remained inside the patient's vein.Surgical intervention, along with fluoroscopy, was required to remove the detached portion of the sheath.The patient remained in stable condition.
 
Additional Manufacturer Narrative
One 12f fast-cath trio introducer sheath was received for evaluation.The sheath tubing had been detached from the sheath hub; the sheath tubing had been fractured; the proximal section was not returned.It was noted that the returned distal section of sheath tubing was torn and had multiple instrument teeth marks at the proximal end; the distal end had been flattened and kinked.Dissection of the sheath hub and sheath tubing visual inspection revealed all components of the sheath hub and sheath tubing were present and met specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the sheath tubing detachment is consistent with damage during use.

Brand Name
FAST-CATH TRIO HEMOSTASIS INTRODUCER, CATH-LOCK LOCKING HUB, 12 CM SHEATH, 12
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key10032114
Report Number3005334138-2020-00180
Device Sequence Number16826509
Product Code DYB
UDI-Device Identifier05414734203920
UDI-Public05414734203920
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number406306
Device Catalogue Number406306
Device Lot Number7004218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date05/07/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;